MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SC

KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SC
Model Number 27050CA
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that incident of fractures at the front-end ceramic head have occurred during hospital use.A ceramic head from a 27050ca detached and fell into a patient's bladder, leading to prolonged procedure time and increased patient risk.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
New information received on october 14, 2025: initially anticipated surgery time (min): 40min prolongation (min): 60min due to this prolongation the case will be reported as adverse event.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device was returned to the manufacturing site as documented in section d9.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: after careful analysis of the available information and considering the instructions for use, it can be assumed that the breakage of the ceramic tip during the surgical procedure is due to a multifactorial process.The most likely cause is an application error in which the tip was mechanically overloaded.In addition, thermal influences such as insufficient distance between the electrode and the ceramic insert may have weakened the material.The instructions for use expressly point out that ceramic is a brittle material that is sensitive to mechanical and thermal stress.Even the smallest, initially invisible microcracks can grow through repeated stress (e.G., cleaning, sterilization) and eventually lead to breakage.An insufficient visual inspection before use and possible pre-existing damage from previous cycles may have contributed to the damage.Overall, everything indicates that mechanical stress and insufficient inspection prior to the procedure led to the failure of the ceramic tip.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
INNER SHEATH FOR 27050 SC
Common Device Name
INNER SHEATH FOR 27050 SC
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key23301215
Report Number9610617-2025-01812
Device Sequence Number18648992
Product Code FJL
UDI-Device Identifier04048551077412
UDI-Public04048551077412
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27050CA
Device Catalogue Number27050CA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer10/14/2025
12/10/2025
01/28/2026
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date10/16/2025
12/19/2025
01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown